I really need an MS drug, soon. It has been too long without one. I’m only about a week away, if I’m not mistaken. I am really missing my Tysabri at this point, but I know where that path leads (on 8 week dosing) and am hoping for Ocrevus to step in and fill that gap! Hopefully next week or the week after. ASAP though!
I really hope I get the call from Dr. K.’s office soon about the Ocrevus switch. Like really, really soon. I’ve felt the Tysabri withdraw for far too long. I’m sick of it and I’m passed it. And I want to get on Ocrevus ASAP. I am still not sure about ocrevus. It’s probably the same way I felt about Tysabri when I was switching to it, yet I fear the results weren’t as optimal. Of course, what I really hope is that it’ll be a steady disease stopping drug, unlike Tysabri where you’d feel really good after the infusion, but I’d be jonesin’ for it the last two weeks (8 week schedule). Did I feel that when it was every 4 weeks? No! But do I want PML? HELL NO! C’mon Ocrevus.
I’ve been kind of regretting the decision to switch off Tysabri. I mean, yes, I did have a slightly noticeable Attack/Episode/Relapse* that was confirmed by a MR (it’s the main image on this site) that means the 8 week dosing of Tysabri was allowing too much immune cells through the blood brain barrier. And the great Dr. K has been trying to get me off Tysabri for a while. When the pills started coming out, Dr. K tried to get me to switch. I considered it, but I decided to stick with the highly effective Tysabri. And glad I am, as the pills (eg tecfidera) just doesn’t show the same efficacy as Tysabri.
So I’m obviously nervous about switching. I hope Ocrevus works as well or better than the Tysabri. And here is s an article that says, “Ocrevus outshines all other DMTs.”
Wow, that’s awesome! However, I have yet to confirm that Ocrevus is more effective than Tysabri. Sure, it may be safer*, but is it as effective. The great Dr. K. said it SEEMS to be as effective or nearly effective as Tysabri, but with less ups and downs. That’s good. I mean I do enjoy the Tysabri boost that comes a couple days after infusion, but it comes with an equal low on the 8 week dosing schedule. That also is a huge reason I decided to switch.
So yeah, as I’ve mentioned before, I’ve made the decision to switch. Now it’s just a matter of making it to my Ocrevus infusion in a couple of weeks. Hopefully after 07 February.
*As no cases of PML have been found on Tysabri users that first washed out for three months before beginning Ocrevus. However there have been some PML cases in those that switched from Tysabri to Ocrevus immediately. I’m happy to make sure I don’t get PML, even if it does mean an extra month of the suck. As I always say, I sure as hell don’t want to become a PML case.
My Tysabri Infusion was supposed to be today. But I’m getting off the stuff. Because of the PML risk. It works….really well. At least on the four weeks schedule. The eight weeks seems to be allowing the immune system to pass through a bit. To prevent the risk of erasure by PML. But that also let my killer immune system thought and it caused a minor attack. Bummer, which is why I’m switching. Basically, what I’m taking from it is Ocrevus won’t give me the highs and lows that Tysabri brings, but instead will be a much more level treatment that won’t leave the last two weeks saying, “Oh man, I need my Tysabri!” I should be getting on Ocrevus in early February. And it better work. As well as Tysabri. As I won’t be going back…at least that’s what I took from the great Dr. K.
And I’m officially one month (four weeks) from being washed out today.
That I had an exacerbation/attack/episode back in late october of 2018 (perhaps two of them). However, it is now an official episode while I was on the every-eight-weeks dosing schedule. Guh, MS sucks. Big time. Just when you think everything is going well…
Here is the addendum to my latest MR:
***ADDENDUM***Addendum: There is a new 0.5 cm T2/FLAIR hyperintense lesion
in the pons, just to the left of midline (series 601 image 20, sagittal
series 701 image 29), when compared to 12/8/2017.
So my choices at this point are to move to an every-six-weeks dosing schedule or switch to Ocrevus.
And since my PML titre was right in the danger zone the last time I had it checked…the choice is basically made for me.
Like I said, Tysabri has done wonders for me. Even when there was a big PML risk and no solution going forward for me. The course of action at the time, as Tysabri was working so well was to move to an every-eight-weeks dosing schedule. Too much time, though and it’s letting the problem immune system attack my brain. ON the flipside, however, it should be doing what it is supposed to do and clear my brain of any JCvirus that made it though.
But JCvirus/PML is damn scary and I do no want. So I have made the decision to switch to Ocrevus. Reviews are stellar on youtube and other outlets on the interwebs. Of course, that is no guarantee of no future PML cases reported. There were reports of PML in patients who switched directly from Tysabri to Ocrevus without a washout period. Which is why I’ve gotta do the hella scary washout period. My two month infusion would have been on 10 January. So the three month mark (washout period) will be done on 10 February. This is all a guessing game at this point though.
I’ll find out for sure when I send a message to my doctor announcing my decision on…well I’ll do it Friday as Monday and Tuesday is NYE and new years, respectively. I probably won’t hear back until after the new year.
I received my Tysabri dose yesterday. On a Thursday. Thank goodness, as I was really jonesing for my dose. My body felt like it was starting to give in to the MS. Tysabri keeps that from happening. I need my stuff! And not a day late.
I need to say, though, having my Infusions on a Wednesday at the AIC seems to have made a big difference. In the overall happiness of the AIC staff anyway. Unless they all just got chewed out by upper management, or something, I don’t know. Everybody from reception to one of the best AIC nurses just seemed to be off, or wanting to give me flak, or something. It wasn’t that the experience was terrible. I was able to make it through it all with little trouble. But it seemed like the whole AIC was aimed at making sure my experience wasn’t as good as it could have been. Maybe they’re sick of seeing me after almost ten years? Everybody in this world seems to have a point at which they’ve had enough of me. Maybe they were having an off day. Perhaps I was. It was weird. What felt like a home to me did not feel that way yesterday.
To make it worse, some (likely cancer) patient took my Wednesday appointment again. GDMFSOB!
Anyway, back to the good drug. It was administered. I’m already starting to feel better, but this one could take a few days. I was feeling pretty worn out post-infusion yesterday (hence not posting about it until today). Wasn’t the worst lethargy I’ve experienced (that was the first few infusions), but it was up there. Hopefully that means It’ll work even better? Not likely, but wishful thinking.
And a few people obviously know my Infusion schedule, after just a couple of views everyday for however long, the visitor count jumped to over 30 yesterday. It’s the AIC patient’s fault for taking my preferred appointment time!
And something you never want to see from your infusion pump.
Good thing the pumps realize that instead of pumping your veins full of air! Sorry for the vertical video, but it was an instant and the pump fit better in that perspective. Plus, if I landscaped it, it would’ve shown all my personal info. AND YOU DO NOT WANT THAT ON THESE HERE INTERWEBS!
SIDE NOTE: My research indicates that it’ll take >50ML of air in a line going into your vein to cause a problem. They did note that 20ML of air rapidly infused into an IV line can cause emboli (that’s the term they used). Information I gleaned from someone’s opinion on allnurses.com.
It is Wednesday, one more week until my infusion. The sweet relief that is Tysabri only awaits seven more days. I anxiously await its administration, and moreover, the relief that follows.
That does mean, on the other hand, there is at least one more week of pretty harsh knee pain* and general muscle tightness on the whole left side of my body. It started in my calf and worked its way all the way up my left side over the last decade. I really notice it in my neck during the weeks proceeding my infusion.
But lets not worry about now or even the time leading up to it. Or even the needle stick. Nor the PML risk. Think about the post infusion bliss that follows the dose of Tysabri. It’s worth it! A near normal life with MS.
*My knee feels like it really has to crack, but when I crack my knee it only relieves the pain/ache somewhat.